Crestor and elevated liver enzymes

Common Questions and Answers about Crestor and elevated liver enzymes

crestor

This phone call has me stumped! Can't imagine why my liver enzymes would be so seriously elevated. I don't fall into any of the liver disease categories and am seriously worried. Going tomorrow for re-draw of blood work.
I was wondering if these medications and the like were potentially the cause of the elevated liver enzymes? I have no abdominal pain or jaundice or any other symptoms. Thank you for your time.
I recently had blood test done and my liver enzymes were both 338 and 336 which are extremely high. My other tests results were all normal. I have been on .5mg of crestor for 2 years and have had not inflated levels. I had a tooth pulled and was on locet 10mg (and davecet) for 5 days and then took the blood tests. Could my being on the lorecet and davecet have caused this inflated liver enzyme level? I have been working out at a gym and swimming for 4 months now.
my sister-in-law had elevated liver enzymes and couldn't think of any meds she was on that would raise her numbers. She decided to lower her consumption of diet cola thinking the aspertame might be causing probs and her numbers did go down. When my liver numbers tested higher, I also cut the aspertame and my numbers went down. Is it a coincidence or not, I don't know.
He told me to stop taking the zyrtec and ordered liver function tests. Well, tests came back with high enzymes and bilirubin and he told me to stop taking ALL medications. Ordered an ultrasound which he said was negative, and ordered the blood work again. He seems to think it's liver damage due to drug toxicity. Problem is, he doesn't seem to be able to tell me what I should be doing, other than not taking my meds, to get healthy again.
With statins, elevations in ALT and AST are usually mentioned as a possible side effect. Are your liver enzymes elevated as well? A total bilirubin of 1.27 is slightly out of range and in my opinion wouldn't put you at risk. But I am not a doctor or in the medical field so don't rely on my advice. I say that about bilirubin because mine has been in that range and higher - 1.4 - without any consequences. Elevated liver enzymes are a side effect of statins.
It is possible that the Crestor is responsible for the elevated liver enzymes. I agree with the ultrasound and the blood tests for hepatitis. If the liver enzymes continue to rise, a liver biopsy should be considered. I would also discuss stopping the Crestor in light of the elevated liver enzymes. Abstaining from alcohol should also be considered. These options can be discussed with your personal physician. Followup with your personal physician is essential.
There are a lot of things that can elevate liver enzymes and you need to find out if it's the supplement or something else.
All - I got my bloodwork back. Liver enzymes normal and no hepatitis. Doc thinks it was just a cold or a virus. Thanks for all comments.
Statins can, in some patients, induce elevated liver enzymes. This could be the reason. This is something you should discuss with your doctor because there are differences of opinion as to the correct approach when statins appear to elevate enzymes. I also think your doctor owes you a more complete explanation as to what in your labs suggests that you should discontinue Crestor.
I am a 54 year old healthy women.....but I have an elevated AST of 63 and an elevated ALT of 139. I have been in a monogamous relationship for over 30 years. I do drink approx.2 drinks per day and sometimes on weekends will have 3-4 per day. I have quick drinking altogether as of two weeks ago, and I will see my Dr. again in 4 more weeks to re-check my AST and ALT.
) A doctor wanted to put me on statins about 3 years ago. I said no, my liver enzymes had been elevated in the past and I did not want to go on them. Plus I hate taking pills. I said let me try to lower it by diet first. He sad, "Okay, but diet change won't work." Frankly, I am not sure where he got that idea. He was young, so maybe the was too young to remember when people did modify their diets and drop their cholesterol.
and recently Topomax 25 mg bid. Here of late my liver enzymes have been slightly elevated. My crestor was d/c'd. My internist wants me to go to AA. I am a functioning nurse that does not want to abstain totally. The enzymes were not high. What do you think. I know in a perfect world I should just quit drinking, but I am not perfect. In all probability, what is the elevation due to, Crestor or alcohol? I drink about 4-5 beers a night. Thank You.
I had my Gallbaldder removed in March 0f 2012 and a Ultra Sound of the liver done in the later part of 2012, the results were normal and my enzymes were ok at that time. I am going to see a Gi Dr. in April.
Phros 205. I take Crestor 20mg and Lininopril 30mg. Had a ultra sound of the liver in the later part of 2012...it was normal and at that time my liver enzymes were good. I also had my Gallbladder removed in March of 2012. .
elevated liver enzymes by patriciabarry, Oct 18, 2009 02:51PM My 59 year old husband had radical surgery for small cell bladder cancer just three weeks ago. He had neoadjuvant chemo with etoposide and carboplatin ending eight weeks ago. He takes allopurinol for gout, plavix because of a previous stroke and crestor for high cholesteral. He also recently took indocin for a gout attack. The pathology came back negative for invasion in the lymph nodes and the prostate and the left kidney.
The Oncologist is concerned that the cancer may have gone into his liver and/or bones. Could the elevated levels be indicative of the medications that he is on? While undergoing chemo he was off the Crestor and all blood tests were within the normal range. Also just this week he had a flu shot.........could that have raised the levels..........just grasping for answers. Any answers will be greatly appreciated. Thankyou!
I feel that he should watch what he suggests as the liver enzymes are just abit high and have not gone to a liver specialist since was diagnosed in 1995 with hep C. It was not active in 1995 but only have noticed a few flare ups since 1995 I dont think that is the problem here!.
I have been previously diagnosed with a fatty liver and have had elevated ALT/SGPT levels since 2002, on my last Dr's visit they drew blood and it was 58, it has dropped but I am concerned with it. I do drink 2-4 beers a night, have high cholesterol and take cholesterol medicine and have htn along with medicine that I take for that. What do you think is the real reason for the elevated liver enzymes?
Hi my question is about liver enzymes going from normal to slightly elevated and back to normal again. I am 30 years old and smoker but rarely drink. Results: May 2011 AST 35 (<40) ALT 50 (<45) H gGT 59 (<50) H Total Protein 8.5 (6.5-8.5) Albumin 5.2 (3.7-5.
OK I have a question about feasibilty. I am 46 yr old diabetic with NAFL. I went off Crestor about 6 months ago and since then my triglycerides have doubled to 186. In the last month my ALT/AST liver enyzmes have started to elevate. I was wondering is it possible that discontinuing crestor allowed my triglycerides to elevate which may of let my Fatty liver get worse?
I'm assuming that your talking about your liver enzyme levels being elevated. Unfortunately, in some, taking cholesterol lowering meds can elevate the liver enzymes. I believe your doc may have asked you to discontinue the lipitor to see if that is the cause of the elevation.
Have you checked to see if any of your medications can cause elevated liver enzymes? I would think your doctor should be doing a routine liver panel on you every so often to check those enzymes.
It sounds like you gottalotta things going on and I think it would be very presumptious for any of us to begin to pretend that we understand anything except - yes something is damaging your liver because you do have elevated liver enzymes. When a liver cell dies, it releases and enzyme - so the more enzymes the more is being killed off.
Despite that fact that statins can cause elevated liver enzymes it is not clear that liver damage results from statin induced enzyme elevation. This is something to discuss with your doctor. There have been articles which raise the possibility that Omeprazole might adversely affect the liver but there is not much evidence in support. I wouldn't think that Omeprazole caused your elevated liver enzymes but I suppose it is a possibility. Again, I would follow up with your doctor and ask about it.
Would you kindly, give me your opinion about the danger of taking statins and/or Ezetrol with an elevated ggt? I am 5 foot 5 inches and 140 pounds and have eaten no meat or poultry for the past five weeks. Doctors here seem to be perplexed as am I and any advise you have to offer would be most gratefully received.
I'm not sure what the implications of are of an enlarged liver but maybe your elevated liver enzymes explains the Hepatitis. Either way you'll know more after you have your biopsy. No wine with dinner sounds easy enough to pull off. It's not like how I was back in the day (a liter of vodka before diner ~ har har).
I am a 65 yr old white male with bloating for about 3 months but do not pass a lot of gas rectally but burp quite a bit I have had bloodwork with normal liver enzymes normal lipase but just slightly elevated amylase( 130 with the labs reference point of 128 Ultrasound showed nothing but some fatty deposits in Liver Cholesterol was elevated and put on Crestor EGD showed some erosion I can't relate the bloating to what or when I eat It seems worse when I lift ot strain I also take Metamucil for
MedHelp Health Answers